Alert archive / Nebraska / Special Weather Statements in 2019

Special Weather Statement, NWS North Platte, NE

August 14, 2019Lincoln County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 14, 2019, 4:13 PM CDT for Lincoln County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2019, 4:13 PM CDT (21:13 UTC)
Expired
Aug 14, 2019, 5:00 PM CDT
In force
47 min
Issued by
NWS North Platte, NE

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-405 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

962 
WWUS83 KLBF 142113
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
413 PM CDT Wed Aug 14 2019

NEZ038-059-071-142200-
Custer-Frontier-Lincoln-
413 PM CDT Wed Aug 14 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
FRONTIER...CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...

At 412 PM CDT, strong thunderstorms were clustered near North Platte,
moving southeast at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
North Platte, Hershey, Brady, Maxwell, Lake Maloney State Recreation
Area, North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area, Hansen Memorial Reserve State Wildlife Management
Area, Jeffrey Canyon State Wildlife Management Area, Birdwood and
Vroman.

This includes the following highways...
 Highway 97 between mile markers 1 and 7.
 Interstate 80 in Nebraska between mile markers 164 and 207.
 Highway 83 between mile markers 63 and 99.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4113 10104 4138 10069 4106 10015 4104 10016
      4104 10023 4095 10023 4082 10031 4070 10062
TIME...MOT...LOC 2112Z 315DEG 42KT 4117 10080 

$$

ET

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:26 PM CDT, 47 minutes earlier.

Area forecast discussion, Aug 14, 3:26 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
326 PM CDT Wed Aug 14 2019

.SHORT TERM...(This evening through Thursday night)
Issued at 325 PM CDT Wed Aug 14 2019

Low confidence in any severe thunderstorm threat late this afternoon
and evening. Latest surface analysis places a boundary from near
Scottsbluff southeast through Sidney and into far northeast
Colorado. Farther east elevated thunderstorms have been ongoing
across the Sandhills within area of mid-level WAA. Outflow from
these storms have spread west and southwest into portions of the
eastern Panhandle into southwest Nebraska. Most likely scenario late
this afternoon would be for elevated convection to move eastward
into portions of central Nebraska, with a couple of isolated surface
based storms developing near the surface boundary across the
southern Panhandle. Forcing for ascent is weak this afternoon across
the Panhandle and storm coverage will be limited. Nevertheless
effective bulk shear of 40+ kt and straight hodographs would support
a supercell or two. Steep mid-level lapse rates will aid in the
potential for large hail should a supercell evolve. Northeast
Colorado will see the stronger instability and storm motion would
favor any storm developing into that area. The outflow cooled air
across western Nebraska would be unfavorable for much in the way of
surface based convection /severe weather late this afternoon and
evening.

Later tonight a shortwave will dive southeast from Montana toward
the Central Plains. Lift will be enhanced as this approaches, and
this combined with a southerly low-level jet of 30+ kt, should help
sustain convection moving southeast from western South Dakota into
northwest Nebraska after midnight. These storms will likely be
organized enough to continue southeastward through the Sandhills and
northern/central Nebraska through sunrise. It is unclear what impact
this morning cluster of storms will have on possible redevelopment
of convection later Thursday afternoon. Most models allow
enough recovery for scattered storms across western SD
into northwest Nebraska.

Temperature wise expect comfortable conditions tonight with somewhat
drier low-level air recycling back northwest across the area. This
will allow lows to drop into the mid to upper 50s. Highs will likely
be kept in check Thursday in the wake of the morning convection and
residual lingering cloud cover till midday. Thinking highs will
mainly be in the upper 70s to lower 80s.

.LONG TERM...(Friday through Wednesday)
Issued at 325 PM CDT Wed Aug 14 2019

Global models indicate near zonal flow late this week into the
weekend as the upper level high is suppressed into northern Mexico
and the far Southern Plains. Several weak disturbances will cross
the area and aid in scattered showers and thunderstorms at times
with temperatures to remain somewhat below normal through Friday.
This weekend into next week the ridge will begin to expand/build
northward once again into the Central/Southern Plains into the
Desert Southwest. Temperatures will warm to near normal this
weekend, and then above normal temperatures are expected for much
of next week. In addition, drier weather is also expected next
week as the ridge expands northward along with warming mid-level
temperatures.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1255 PM CDT Wed Aug 14 2019

Latest radar shows scattered showers and thunderstorms across
northwest NE into the western Sandhills moving east. Main concerns
revolve around thunderstorm chances. First, we expect the current
storms to continue through the early afternoon, albeit remaining
sub-severe. Thereafter another round round possible mid afternoon
into evening that holds a greater chance for strong to severe
storms. Of which, storms generally expected to move into the area
from upstream. There is then potential for a third round of
storms beginning in the early morning hours. There is some
uncertainty regarding threat for storms mid-afternoon into
evening with below-average confidence in storms occurring and
overall coverage. Storms will be capable of sub-VFR conditions
with lower ceilings and visibility expected with moderate-heavy
rainfall. Early in the morning then potential exists for cluster
of storms to move across parts of the Sandhills and southwest NEB.
While chances are higher than this afternoon-evening for this
third round, there is some uncertainty in locations that will be
impacted and slight differences in timing.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...ET
Hazardous weather outlook, Aug 14, 4:02 PM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
402 PM CDT Wed Aug 14 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-152115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
402 PM CDT Wed Aug 14 2019 /302 PM MDT Wed Aug 14 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered showers and thunderstorms will continue through early
this evening across parts of southwest to south central Nebraska.
Additional isolated to scattered thunderstorms may be possible
across the southeast Panhandle and far southwest Nebraska into
this evening as well. Isolated severe storms are possible capable
of large hail, damaging winds, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Scattered to numerous thunderstorms are likely early to late
Thursday morning across much of the area. A few of these storms
may be strong to severe with large hail, damaging winds, and
locally heavy rainfall possible. Additional thunderstorms are
possible Thursday afternoon, but the threat for additional severe
weather in that timeframe is more uncertain.

Isolated to scattered strong to severe thunderstorms are also
possible during the afternoon and evening on Friday with the
greatest potential generally along and south of Interstate 80.
Large hail and damaging winds will be the main hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday afternoon and evening
across portions of the eastern Panhandle into southwest Nebraska.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 14, 11:24 AM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
1124 AM CDT Wed Aug 14 2019

NEZ023-024-035-036-141700-
Hooker-Grant-Arthur-McPherson-
1124 AM CDT Wed Aug 14 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ARTHUR...
SOUTHEASTERN GRANT...SOUTHWESTERN HOOKER AND NORTHWESTERN MCPHERSON
COUNTIES...

At 1123 AM CDT/1023 AM MDT/, strong thunderstorms were clustered 13
miles southeast of Hyannis, or 18 miles north of Arthur, moving east
at 30 mph.

Pea size hail is possible with this storm.

Locations impacted include...
Pratt Lake, Spring Valley Lake and Cogill Lake.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4178 10170 4190 10171 4191 10130 4173 10132
TIME...MOT...LOC 1623Z 268DEG 28KT 4184 10162

ET
Special weather statement, Aug 14, 12:13 PM CDT, 4 hours before
Special Weather Statement
National Weather Service North Platte NE
1213 PM CDT Wed Aug 14 2019

NEZ035-036-141745-
Arthur-McPherson-
1213 PM CDT Wed Aug 14 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ARTHUR
AND NORTHWESTERN MCPHERSON COUNTIES...

At 1213 PM CDT/1113 AM MDT/, strong thunderstorms were clustered 7
miles northeast of Arthur, moving east at 35 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Sand Beach Lake, Lena, Sand Puddin Lake, Three Mile Lake, Flatts, Big
Lamunyon Flats, Diamond Bar Lake, Bucktail, Schnick Lake and Calora.

This includes Highway 92 between mile markers 167 and 187.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4156 10165 4171 10164 4173 10123 4150 10126
TIME...MOT...LOC 1713Z 275DEG 31KT 4163 10156

ET
Special weather statement, Aug 14, 12:37 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
1237 PM CDT Wed Aug 14 2019

NEZ036-059-141815-
McPherson-Lincoln-
1237 PM CDT Wed Aug 14 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN AND CENTRAL
MCPHERSON COUNTIES...

At 1237 PM CDT, a strong thunderstorm was located 17 miles west of
Tryon, moving east at 40 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Tryon, Flatts, Big Lamunyon Flats, Diamond Bar Lake and Schnick Lake.

This includes the following highways...
 Highway 92 between mile markers 182 and 211.
 Highway 97 between mile markers 16 and 36.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4149 10139 4167 10134 4161 10080 4137 10085
TIME...MOT...LOC 1737Z 282DEG 33KT 4157 10128

ET
Special weather statement, Aug 14, 1:32 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
132 PM CDT Wed Aug 14 2019

NEZ038-059-141915-
Custer-Lincoln-
132 PM CDT Wed Aug 14 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LINCOLN
AND WESTERN CUSTER COUNTIES...

At 132 PM CDT, strong thunderstorms were clustered 8 miles north of
North Platte Airport, or 9 miles northeast of North Platte, moving
southeast at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
North Platte, Brady, Maxwell, North Platte Airport, Keith and
Cottonwood Canyon State Wildlife Management Area.

This includes the following highways...
 Highway 97 between mile markers 1 and 8.
 Interstate 80 in Nebraska between mile markers 177 and 198.
 Highway 83 between mile markers 82 and 101.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4121 10095 4138 10071 4122 10009 4094 10046
TIME...MOT...LOC 1832Z 293DEG 34KT 4125 10067

ET
Special weather statement, Aug 14, 3:28 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
328 PM CDT Wed Aug 14 2019

NEZ036-037-057-059-142115-
McPherson NE-Lincoln NE-Keith NE-Logan NE-
328 PM CDT Wed Aug 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH...NORTHWESTERN
LINCOLN...SOUTHWESTERN LOGAN AND MCPHERSON COUNTIES UNTIL 415 PM
CDT/315 PM MDT/...

At 327 PM CDT/227 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles northwest of Tryon
to 15 miles east of Arthur. Movement was southeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Tryon, Sutherland, Hershey, Sutherland Reservoir State Recreation
Area, Ringgold, Coker, Flatts, O'Fallons, Diamond Bar Lake and
Schnick Lake.

This includes the following highways...
 Highway 92 between mile markers 182 and 219.
 Highway 97 between mile markers 4 and 38.
 Interstate 80 in Nebraska between mile markers 154 and 168.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4155 10140 4173 10108 4139 10055 4098 10115
TIME...MOT...LOC 2027Z 326DEG 31KT 4175 10109 4153 10141

CDC
Special weather statement, Aug 14, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
413 PM CDT Wed Aug 14 2019

NEZ038-059-071-142200-
Custer-Frontier-Lincoln-
413 PM CDT Wed Aug 14 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
FRONTIER...CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...

At 412 PM CDT, strong thunderstorms were clustered near North Platte,
moving southeast at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
North Platte, Hershey, Brady, Maxwell, Lake Maloney State Recreation
Area, North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area, Hansen Memorial Reserve State Wildlife Management
Area, Jeffrey Canyon State Wildlife Management Area, Birdwood and
Vroman.

This includes the following highways...
 Highway 97 between mile markers 1 and 7.
 Interstate 80 in Nebraska between mile markers 164 and 207.
 Highway 83 between mile markers 63 and 99.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4113 10104 4138 10069 4106 10015 4104 10016
      4104 10023 4095 10023 4082 10031 4070 10062
TIME...MOT...LOC 2112Z 315DEG 42KT 4117 10080

ET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:46 PM CDTAreal Flood AdvisoryLBFHayes12 hr
Aug 14, 11:24 AM CDTSpecial Weather StatementLBFGrant36 min
Aug 14, 12:13 PM CDTSpecial Weather StatementLBFArthur32 min
Aug 14, 12:37 PM CDTSpecial Weather StatementLBFMcPherson38 min
Aug 14, 1:32 PM CDTSpecial Weather StatementLBFLincoln43 min
Aug 14, 3:28 PM CDTSpecial Weather StatementLBFMcPherson47 min
Aug 14, 5:50 PM CDTRiver Flood AdvisoryLBFHayes36 hr

Nearby

Special Weather Statements in Nebraska, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.